Alert archive / South Dakota / River Flood Warnings in 2009

River Flood Warning 20, NWS Sioux Falls, SD

July 6, 2009Hutchinson County, Yankton County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at Jul 6, 2009, 9:30 AM CDT for Hutchinson County, Yankton County, South Dakota. It took effect at Jul 6, 2009, 1:00 PM CDT. It was in force for 20 days.

The area

The counties it named.

The facts

Issued
Jul 6, 2009, 9:30 AM CDT (14:30 UTC)
In effect from
Jul 6, 2009, 1:00 PM CDT
Expired
Jul 26, 2009, 7:00 AM CDT
In force
20 days
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

Counties Hutchinson County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 83 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point James River near Scotland (SCOS2).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFSD 061430
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
930 AM CDT MON JUL 06 2009

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...

  JAMES RIVER NEAR SCOTLAND 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
RECENT RAINFALL OF 1 TO 3 INCHES ACROSS PORTIONS OF THE MIDDLE AND
LOWER JAMES RIVER BASIN WILL CAUSE THE JAMES RIVER NEAR SCOTLAND TO
GO BACK ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC067-135-071430-
/O.NEW.KFSD.FL.W.0020.090706T1800Z-090712T1200Z/
/SCOS2.1.ER.090706T1800Z.090708T0600Z.090711T1200Z.NO/
930 AM CDT MON JUL 06 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE JAMES RIVER NEAR SCOTLAND.
* FROM THIS AFTERNOON TO SUNDAY MORNING.
* AT 08AM MONDAY THE STAGE WAS 12.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 PM MONDAY AND CREST NEAR 
  13.4 FEET BY WEDNESDAY JULY 08. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY SATURDAY JULY 11.
* AT STAGES NEAR 13.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING 
  BEGINS. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED   MAXIMUM FORECAST 
         STAGE  STAGE  TIME       STAGE  TIME      

JAMES RIVER
SCOS2    13.0   12.95  MON 8 AM   13.4  WED 1 AM  

GILLISPIE
5 follow-up statements
000 
WGUS83 KFSD 061455
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
955 AM CDT MON JUL 06 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA..

  JAMES RIVER AT HURON
  JAMES RIVER NEAR FORESTBURG
  JAMES RIVER AT MITCHELL
  JAMES RIVER NEAR SCOTLAND
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
THE MIDDLE PORTIONS OF THE JAMES RIVER IN SOUTH DAKOTA HAVE STOPPED
RISING AFTER THE RECENT RAINS...AND WILL ONCE AGAIN BEGIN TO SLOWLY
FALL OVER THE NEXT SEVERAL DAYS. THE LOWER PORTION OF THE JAMES...
DOWNSTREAM OF MITCHELL...WILL CONTINUE TO SLOWLY RISE FOR A FEW 
MORE DAYS BEFORE BEGINNING TO SLOWLY FALL AGAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

DUE TO THE SLOW NATURE OF THE JAMES RIVER AND THE VERY SMALL DAY TO
DAY CHANGES...UPDATED STATEMENTS WILL BE ISSUED ONCE A WEEK...ON 
MONDAY MORNINGS...UNTIL ALL LOCATIONS ON THE RIVER ARE BELOW FLOOD
STAGE. ADDITIONAL UPDATES WILL BE ISSUED MORE FREQUENTLY IF 
CONDITIONS OR FORECASTS CHANGE.

&&

SDC005-071455-
/O.CON.KFSD.FL.W.0008.000000T0000Z-000000T0000Z/
/HURS2.3.ER.090319T0419Z.090505T1015Z.000000T0000Z.NO/
955 AM CDT MON JUL 06 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 09AM MONDAY THE STAGE WAS 11.4 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 11.4 FEET FOR THE NEXT WEEK.
* AT STAGES NEAR 11.0 FEET...SIGNIFICANT AMOUNTS OF RURAL AREAS WILL
  EXPERIENCE FLOODING. 

$$

SDC111-071455-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/FORS2.3.ER.000000T0000Z.090504T1245Z.000000T0000Z.NO/
955 AM CDT MON JUL 06 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 09AM MONDAY THE STAGE WAS 12.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL SLOWLY FALL AT A RATE OF ABOUT ONE TENTH
  OF A FOOT PER DAY FOR THE NEXT WEEK.
* AT STAGES NEAR 12.0 FEET...FLOODING BEGINS OVER THE LEFT BANK AND A
  FEW COUNTY OR TOWNSHIP ROADS BEGIN TO FLOOD. 

$$

SDC035-061-071455-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/JRMS2.2.ER.000000T0000Z.090507T0345Z.000000T0000Z.NO/
955 AM CDT MON JUL 06 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 08AM MONDAY THE STAGE WAS 18.8 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL SLOWLY FALL AT A RATE OF ABOUT ONE TENTH
  OF A FOOT PER DAY FOR THE NEXT WEEK.

$$

SDC067-135-071455-
/O.CON.KFSD.FL.W.0020.090706T1800Z-090712T1200Z/
/SCOS2.1.ER.090706T1800Z.090708T0600Z.090711T1200Z.NO/
955 AM CDT MON JUL 06 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* FROM THIS AFTERNOON TO SUNDAY MORNING.
* AT 09AM MONDAY THE STAGE WAS 12.9 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 PM MONDAY AND CREST NEAR 
  13.4 FEET BY WEDNESDAY JULY 08. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY SATURDAY JULY 11.
* AT STAGES NEAR 13.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING 
  BEGINS. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

JAMES RIVER
HURS2    11.0   11.41 MON 10 AM                    11.5  SAT JUL 04
FORS2    12.0   12.90 MON 9 AM                     13.0  SAT JUL 04
JRMS2    17.0   18.81 MON 9 AM                     18.8  MON JUL 06
SCOS2    13.0   12.93 MON 9 AM   13.4  WED 1 AM    

GILLISPIE
000 
WGUS83 KFSD 101446
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
946 AM CDT FRI JUL 10 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA..
  JAMES RIVER AT HURON
  JAMES RIVER NEAR FORESTBURG
  JAMES RIVER AT MITCHELL
  JAMES RIVER NEAR SCOTLAND 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

&&

SDC005-111446-
/O.CON.KFSD.FL.W.0008.000000T0000Z-000000T0000Z/
/HURS2.3.ER.090319T0419Z.090505T1015Z.000000T0000Z.NO/
946 AM CDT FRI JUL 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 8AM FRIDAY THE STAGE WAS 11.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 11.5 FEET FOR THE NEXT
  WEEK. 
* AT STAGES NEAR 12.0 FEET...THE PARK ALONG THE JAMES RIVER IN 
  NORTHERN HURON BEGINS TO FLOOD. 


$$

SDC111-111446-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/FORS2.3.ER.000000T0000Z.090504T1245Z.000000T0000Z.NO/
946 AM CDT FRI JUL 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 9AM FRIDAY THE STAGE WAS 12.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 12.9 FEET.
* AT STAGES NEAR 12.0 FEET...FLOODING BEGINS OVER THE LEFT BANK AND A
FEW COUNTY OR TOWNSHIP ROADS BEGIN TO FLOOD. 


$$

SDC035-061-111446-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/JRMS2.2.ER.000000T0000Z.090507T0345Z.000000T0000Z.NO/
946 AM CDT FRI JUL 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 8AM FRIDAY THE STAGE WAS 19.1 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER REMAIN NEAR 19.1 FEET THROUGH THE WEEKEND.
* AT STAGES NEAR 20.0 FEET...THE HIGHER BANKS OVERFLOW. 


$$

SDC067-135-111446-
/O.EXT.KFSD.FL.W.0020.000000T0000Z-000000T0000Z/
/SCOS2.2.ER.000000T0000Z.090711T1800Z.000000T0000Z.NO/
946 AM CDT FRI JUL 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 9AM FRIDAY THE STAGE WAS 14.3 FEET.
* FLOOD STAGE IS 13.0 FEET.
* AT STAGES NEAR 14.0 FEET...APPROXIMATELY 4400 ACRES OF FARM LAND 
ARE FLOODED BETWEEN MITCHELL AND YANKTON. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

JAMES RIVER
HURS2    11.0   11.49 FRI 8 AM                      11.5  FRI JUL 10
FORS2    12.0   12.91 FRI 9 AM                      13.0  SAT JUL 04
JRMS2    17.0   19.06 FRI 9 AM                      19.1  FRI JUL 10
SCOS2    13.0   14.34 FRI 9 AM    14.6  SAT 1 PM    14.4  FRI JUL 10
000 
WGUS83 KFSD 131408
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
908 AM CDT MON JUL 13 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA..
  JAMES RIVER AT HURON
  JAMES RIVER NEAR FORESTBURG
  JAMES RIVER AT MITCHELL
  JAMES RIVER NEAR SCOTLAND
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC005-141408-
/O.CON.KFSD.FL.W.0008.000000T0000Z-000000T0000Z/
/HURS2.3.ER.090319T0419Z.090505T1015Z.000000T0000Z.NO/
908 AM CDT MON JUL 13 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 08AM MONDAY THE STAGE WAS 11.7 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO REMAIN NEARLY STEADY 
  THROUGH SUNDAY JULY 19TH.
* AT STAGES NEAR 12.0 FEET...THE PARK ALONG THE JAMES RIVER IN 
  NORTHERN HURON BEGINS TO FLOOD. 


$$

SDC111-141408-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/FORS2.3.ER.000000T0000Z.090504T1245Z.000000T0000Z.NO/
908 AM CDT MON JUL 13 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 08AM MONDAY THE STAGE WAS 12.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO REMAIN NEARLY STEADY THROUGH 
  SUNDAY JULY 19TH.
* AT STAGES NEAR 14.0 FEET...MANY OF THE COUNTY AND TOWNSHIP ROADS 
  ALONG THE RIVER ARE UNDER WATER. 


$$

SDC035-061-141408-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/JRMS2.2.ER.000000T0000Z.090507T0345Z.000000T0000Z.NO/
908 AM CDT MON JUL 13 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 07AM MONDAY THE STAGE WAS 19.2 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO FALL VERY SLOWLY 
  THROUGH SUNDAY JULY 19TH.
* AT STAGES NEAR 20.0 FEET...THE HIGHER BANKS OVERFLOW. 


$$

SDC067-135-141407-
/O.CON.KFSD.FL.W.0020.000000T0000Z-000000T0000Z/
/SCOS2.2.ER.000000T0000Z.090713T0745Z.000000T0000Z.NO/
908 AM CDT MON JUL 13 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 08AM MONDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO FALL SLOWLY THROUGH 
  SUNDAY JULY 19TH.
* AT STAGES NEAR 14.0 FEET...APPROXIMATELY 4400 ACRES OF FARM LAND 
ARE FLOODED BETWEEN MITCHELL AND YANKTON. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

JAMES RIVER
HURS2    11.0   11.68 MON 8 AM                      11.7  MON JUL 13
FORS2    12.0   12.95 MON 8 AM                      13.0  SUN JUL 12
JRMS2    17.0   19.23 MON 8 AM                      19.2  MON JUL 13
SCOS2    13.0   14.91 MON 8 AM                      15.0  MON JUL 13
000 
WGUS83 KFSD 141341
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
841 AM CDT TUE JUL 14 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA..
  JAMES RIVER AT HURON
  JAMES RIVER NEAR FORESTBURG
  JAMES RIVER AT MITCHELL
  JAMES RIVER NEAR SCOTLAND
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MONDAY JULY 20.. 

&&

SDC005-210541-
/O.CON.KFSD.FL.W.0008.000000T0000Z-000000T0000Z/
/HURS2.3.ER.090319T0419Z.090505T1015Z.000000T0000Z.NO/
841 AM CDT TUE JUL 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 08AM TUESDAY THE STAGE WAS 11.7 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL REMAIN FAIRLY STEADY FOR THE NEXT WEEK.
* AT STAGES NEAR 12.0 FEET...THE PARK ALONG THE JAMES RIVER IN 
  NORTHERN HURON BEGINS TO FLOOD. 

$$

SDC111-210541-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/FORS2.3.ER.000000T0000Z.090504T1245Z.000000T0000Z.NO/
841 AM CDT TUE JUL 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 08AM TUESDAY THE STAGE WAS 13.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY FOR THE NEXT WEEK.
* AT STAGES NEAR 14.0 FEET...MANY OF THE COUNTY AND TOWNSHIP ROADS 
  ALONG THE RIVER ARE UNDER WATER. 

$$

SDC035-061-210541-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/JRMS2.2.ER.000000T0000Z.090507T0345Z.000000T0000Z.NO/
841 AM CDT TUE JUL 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 07AM TUESDAY THE STAGE WAS 19.4 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER IS NEAR CREST NOW AND WILL BEGIN TO SLOWLY
  FALL BY THURSDAY JULY 16.
* AT STAGES NEAR 20.0 FEET...THE HIGHER BANKS OVERFLOW. 

$$

SDC067-135-210541-
/O.CON.KFSD.FL.W.0020.000000T0000Z-000000T0000Z/
/SCOS2.2.ER.000000T0000Z.090713T0745Z.000000T0000Z.NO/
841 AM CDT TUE JUL 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 08AM TUESDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL WILL BEGIN TO SLOWLY FALL AT A RATE OF
  ABOUT ONE TENTH OF A FOOT PER DAY FOR THE NEXT WEEK.
* AT STAGES NEAR 14.0 FEET...APPROXIMATELY 4400 ACRES OF FARM LAND 
  ARE FLOODED BETWEEN MITCHELL AND YANKTON. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

JAMES RIVER
HURS2    11.0   11.68 TUE 8 AM   11.7  TUE JUL 14
FORS2    12.0   13.04 TUE 8 AM   13.1  TUE JUL 14
JRMS2    17.0   19.36 TUE 8 AM   19.4  TUE JUL 14
SCOS2    13.0   14.87 TUE 8 AM   15.0  SUN JUL 12

GILLISPIE
000 
WGUS83 KFSD 201606
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1106 AM CDT MON JUL 20 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...

  JAMES RIVER AT HURON
  JAMES RIVER NEAR FORESTBURG
  JAMES RIVER AT MITCHELL
  JAMES RIVER NEAR SCOTLAND 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MONDAY JULY 27. 

&&

SDC005-272306-
/O.CON.KFSD.FL.W.0008.000000T0000Z-000000T0000Z/
/HURS2.3.ER.090319T0419Z.090505T1015Z.000000T0000Z.NO/
1106 AM CDT MON JUL 20 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 11.6 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 11.5 FEET FOR THE NEXT WEEK.
* AT STAGES NEAR 12.0 FEET...THE PARK ALONG THE JAMES RIVER IN 
  NORTHERN HURON BEGINS TO FLOOD. 

$$

SDC111-272306-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/FORS2.3.ER.000000T0000Z.090504T1245Z.000000T0000Z.NO/
1106 AM CDT MON JUL 20 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 13.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 12.9 FEET FOR THE NEXT WEEK.
* AT STAGES NEAR 14.0 FEET...MANY OF THE COUNTY AND TOWNSHIP ROADS 
  ALONG THE RIVER ARE UNDER WATER. 

$$

SDC035-061-272306-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/JRMS2.2.ER.000000T0000Z.090507T0345Z.000000T0000Z.NO/
1106 AM CDT MON JUL 20 2009

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 18.9 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL FALL AT A RATE OF ABOUT ONE TENTH OF A
  FOOT PER DAY FOR THE NEXT WEEK.

$$

SDC067-135-261200-
/O.EXT.KFSD.FL.W.0020.000000T0000Z-090726T1200Z/
/SCOS2.2.ER.000000T0000Z.090713T0745Z.090725T1200Z.NO/
1106 AM CDT MON JUL 20 2009

...FLOOD WARNING EXTENDED UNTIL 7 AM SUNDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* UNTIL SUNDAY MORNING.
* AT 10AM MONDAY THE STAGE WAS 13.8 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY JULY 25.
* AT STAGES NEAR 14.0 FEET...APPROXIMATELY 4400 ACRES OF FARM LAND 
  ARE FLOODED BETWEEN MITCHELL AND YANKTON. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED   RECENT OBSERVED
         STAGE  STAGE  TIME       CREST TIME

JAMES RIVER
HURS2    11.0   11.60 MON 11 AM   11.7  WED JUL 15
FORS2    12.0   13.04 MON 10 AM   13.1  THU JUL 16
JRMS2    17.0   18.88 MON 11 AM   19.6  WED JUL 15
SCOS2    13.0   13.78 MON 10 AM   15.0  SUN JUL 12

GILLISPIE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 6, 3:40 AM CDT, 5 hours 50 minutes earlier.

Area forecast discussion, Jul 6, 3:40 AM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
340 AM CDT MON JUL 6 2009

.DISCUSSION...
VERY COMPLEX FCST THIS GO AROUND...WITH A LOT OF THINGS GOING ON
THIS WEEK. IN THE NEAR TERM...SOME SHRA AND ISOLD TS IS FOUND IN ERN
ND AND A SMALL PART OF NW MN. THIS ACTIVITY IS DRIFTING SEWD. THERE
IS A PRETTY DECENT MID LVL WAVE PICKED UP WELL BY THE GFS/NAM H7-H5
-DIV Q FIELD...AND ALSO WITH A LOT OF MID LVL CLOUDS IN ERN ND AND
NW MN. THIS FORCING COMES DOWN THRU THE ERN HALF OF OUR FA THIS
AFTN...THEN REMAINS RATHER STNRY IN THIS AREA THROUGH TONIGHT. THE
ASSOCIATED SFC BOUNDARY SHOULD OOZE DOWN AND STALL NEAR THE NRN
FRINGE OF OUR FA LATE TODAY AND TONIGHT...MARKING IN TIME WHAT WL BE
A PRETTY DECENT WRMFNT. WITH INSTABILITY OFF THE SFC NOT TOO BAD
THIS AFTN AND EVENING...HAVE ISOLD TO CHC POPS THRU THE NE HALF OF
OUR FA ALIGNED ALONG THE SFC FRONT IN OUR NORTH...AND THE BEST QG
FORCING THRU OUR EAST. THEN ONLY KEPT SLGT CHC POPS AFTER MIDNIGHT
TONIGHT ALONG OUR NORTH AND EXTREME EAST AS THE FORCING GREATLY
WEAKENS. CURRENTLY AM THINKING THE SW HALF OF OUR FA WL BE A BIT TOO
CAPPED OFF LATE TODAY AND THIS EVENING...FURTHER AWAY FROM THE FOCUS
MECHANISM...THEREFORE KEPT POPS OUT OF THOSE AREAS BOTH TODAY AND
TONIGHT. ALTERED OUR GOING MAX AND MIN TEMPS VERY LITTLE TODAY AND
TONIGHT AS GFS/NAM TEMPERATURES OFF THE SFC HAVE DEVIATED LITTLE THE
PAST FEW RUNS.

ON TUE...BOTH THE NAM AND GFS LIFT THE SFC WRMFNT NWD SOME. HOWEVER
THERE IS JUST ENUF PERSISTENT INSTABILITY...COUPLED WITH A LINGERING
SUBTLE WIND SHIFT FM THE S TO SE AT THE SFC TO H85...TO WARRANT CHC
AFTN POPS IN OUR NORTH...AND ANGLING DOWN TOWARD THE IA GRTLKS.
SMALL POPS ARE WARRANTED IN OUR SRN HALF JUST FOR ISOLD CONVECTION
WHICH MAY BREW DUE TO BROAD WAA ASCENT. BUT THE MAIN ACTION WL BE
TUE NIGHT...AS ALL DETERMINISTIC MODELS CONT TO POINT AT A STRONG
S/W MOVG THRU THIS AREA. THE NAM AND ECMWF ARE THE MOST CONSISTENT
WITH EACH OTHER...BRINGING A BULK OF THE QPF RIGHT ACROSS THE MIDDLE
PART OF OUR FA FROM NW TO SE. THIS CERTAINLY CANNOT BE IGNORED AS
THESE MODELS HAVE FAIRED BETTER WHEN PREDICTING CONVECTIVE
DEVELOPMENT AS OPPOSED TO THE GFS/GEM THE PAST WEEK OR SO IN MY
OPINION. WILL PROBABLY HAVE TO GO LIKELY IN FUTURE SHIFTS FOR MOST
OF OUR LOCATIONS TUE NIGHT...ESP IF THE GFS COMES AROUND TO A
STRONGER SOLN. HUMIDITY WILL BE INCREASING ON TUE...AND GUIDANCE DEW
POINTS LOOKED TOO LOW.

ON WED...KEPT SOME LOW POPS IN OUR ERN AREAS DURING THE MORNING DUE
TO THE ANTICIPATED DEPARTING MCS...AND SLGT CHC POPS CWA WIDE IN THE
AFTN WITH PERSISTENT WAA AND INSTABILITY WHICH MAY GIVE ISOLD
ACTIVITY. KEPT THE TREND OF KEEPING SFC DEW POINTS ABV GUIDANCE
VALUES WITH THE SLY FLOW.

IN THE WED NIGHT THROUGH THURSDAY NIGHT TIME FRAME...SOME FAIRLY
LARGE TIMING DISCREPANCIES EXIST BETWEEN THE MODELS IN HOW THEY
HANDLE THE NEXT SFC FRONT/MID LVL WAVE AS IT COMES OVR THE RIDGE.
THE NAM AND GFS ARE IN ONE CAMP...PRETTY SIMILAR...IN BRINGING THE
CRUX OF THE S/W ACROSS OUR FA LATE WED NIGHT...AND LINGERING IN OUR
EAST THUR MORNING. THE ECMWF IS 6 TO 12 HOURS SLOWER. FOR NOW...
OPTED TO BLEND THE TIMING OF THE TWO DIFFERENT SCENARIOS WHICH ALSO
KEPT PRETTY GOOD CONTINUITY WITH OUR GOING GRIDS. THE SFC FRONT
ITSELF MAY TRY TO WORK THRU OUR FA THUR AND THUR EVENING BEFORE
HANGING UP IN OUR SE. THIS IS SO COMMON WITH THE OVERALL MID AND
UPPER WINDS REMAINING OUT OF THE SW. SO THE SFC FRONT SHOULD QUICKLY
ENTER OUR FAR WEST THUR MORNING...THEN KEEP SLOWING DOWN AS IT TRIES
TO MOVE EWD WITH THE ASSOCIATED S/W PASSAGE. KEPT CHC POPS GOING FOR
MUCH OF FA WED NIGHT PER THE WAVE TIMING OF THE NAM/GFS...BUT
LINGERED CHC POPS IN OUR EAST THURSDAY MORNING JUST IN CASE THE SFC
FRONT HANGS UP A BIT COUPLED WITH THE DEPARTING UPPER DYNAMICS PER
THE ECMWF. I ALSO BOOSTED MAX TEMPS A BIT ON THURSDAY AS EVEN THE
FASTER AND COOLER GFS IS STILL STUBBORNLY WARM WITH ITS H85 TEMP
FCST. NOT MUCH OF A SFC CDFNT AS FAR AS TEMPS OUR CONCERNED.  /MJF

&&

.AVIATION...
A STATIONARY BNDRY STRETCHING ACROSS NE SD AND SW MN WILL BE IN
PLACE TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO FORM NEAR AND ALONG THE STATIONARY FRONT THIS AFTERNOON
AND CONTINUE INTO THE EVENING HOURS. WITH THE EXCEPTION OF VICINITY
THUNDERSTORMS...VFR AND LIGHT WINDS WILL PREVAIL THROUGH THE TAF
PERIOD.   /LIEBL

&&

.FSD WATCHES/WARNINGS/ADVISORIES
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 6, 5:14 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
514 AM CDT MON JUL 06 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
514 AM CDT MON JUL 06 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A FEW THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND
TONIGHT...MAINLY ALONG AND EAST OF A HURON SOUTH DAKOTA...TO
SIOUX FALLS...TO STORM LAKE IOWA LINE. STORMS SHOULD REMAIN BELOW
SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TUESDAY
EVENING...EXCLUDING AREAS ALONG AND EAST OF A SIOUX CITY TO
SPENCER IOWA LINE. SUPERCELL DEVELOPMENT ALONG AN ADVANCING UPPER
DISTURBANCE IS POSSIBLE IN CENTRAL SOUTH DAKOTA TUESDAY
AFTERNOON...WHICH MAY THEN EVOLVE INTO A COMPLEX OF THUNDERSTORMS
TUESDAY EVENING IN THIS AREA. AS THE COMPLEX MOVES EASTWARD...IT
MAY LOSE ENOUGH ENERGY TO KEEP STORMS FROM BEING SEVERE OVERNIGHT
OVER MOST OF NORTHWEST IOWA.

ONE OTHER ITEM TO CONSIDER...IS IF AREAS OF HEAVY RAIN DEVELOP
ALONG AN AXIS ROUGHLY FROM MITCHELL TO CANTON SOUTH DAKOTA. THESE
AREAS HAVE RECEIVED WIDESPREAD 1 TO 3 INCH AMOUNTS OF RAIN
RECENTLY...AND ANY ADDITIONAL RAINFALL OF OVER AN INCH COULD
PRODUCE FLOODING.

MORE THUNDERSTORMS ARE POSSIBLE WITH A FRONTAL PASSAGE DURING THE
MIDDLE OF THE WEEK. THEREFORE ISOLATED SEVERE WEATHER COULD ALSO
OCCUR WITH THIS FRONT...MAINLY WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:33 PM CDTSevere Thunderstorm WarningFSDBrookings27 min

Nearby

River Flood Warnings in South Dakota, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.